It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-09-2005, 08:27 AM   #1
Junior Member
(female)
 
Join Date: Aug 2005
Location: east coast
Posts: 40
kitykat610 HB User
Unhappy weight gain on Zoloft?????

I've been taking Zoloft for about 4-5 months now and it seems like I want to eat everything in site !!! I've only gained 5 lbs because I exercise everyday but can't seem to control my appetite...I haven't had this problem before I started the Zoloft...has anyone else experienced this and if so, should I go on another antidepressant instead?

 
Sponsors Lightbulb
   
Old 08-09-2005, 08:38 AM   #2
Senior Member
(female)
 
Join Date: Apr 2005
Posts: 104
hoiz HB User
Re: weight gain on Zoloft?????

Hey kitykat610.
Im currently taking Zoloft 100mg and have been on them for about 4 months, however have luckily not gained weight.Quite the opposite in fact, ive lost weight.I seem now to never really have an appetite.
However meds do effect individuals differently, and weight gain on Zoloft is a common side effect.If the gain is significant and you don't feel right on the meds then yes i would advise you to consult your doctor to change medication.
Good luck.Holly.

 
Sponsors Lightbulb
   
Old 08-09-2005, 09:50 AM   #3
Senior Veteran
(female)
 
Join Date: Jul 2005
Posts: 576
*Versailles* HB User
Re: weight gain on Zoloft?????

KityKat,

In most studies done with Zoloft, they have found that it does increase appetite and tends to cause weight gain in most people who take it. I took Zoloft for a while and hated it, I now take Lexapro. Good luck with everything.

-DarkAngel

 
Old 08-09-2005, 09:57 AM   #4
Junior Member
(female)
 
Join Date: Aug 2005
Location: east coast
Posts: 40
kitykat610 HB User
Re: weight gain on Zoloft?????

Dark Angel, how are you doing on the Lexapro? Any side effects with it?

 
Old 08-09-2005, 09:58 AM   #5
Junior Member
(female)
 
Join Date: Aug 2005
Location: east coast
Posts: 40
kitykat610 HB User
Re: weight gain on Zoloft?????

Thanks for your imput Holly....

 
Old 08-09-2005, 10:28 AM   #6
Junior Member
(female)
 
Join Date: Jul 2005
Posts: 18
Corri HB User
Re: weight gain on Zoloft?????

I have been on Zoloft for about 3 weeks. At first it seemed my appetite disappeared, now it has returned full force. I am a little concerned. No weight gain yet, but, if I continue eating the way I have the last few days, it is coming.

 
Old 08-09-2005, 12:28 PM   #7
Junior Member
(female)
 
Join Date: Aug 2005
Location: east coast
Posts: 40
kitykat610 HB User
Re: weight gain on Zoloft?????

Quote:
Originally Posted by Corri
I have been on Zoloft for about 3 weeks. At first it seemed my appetite disappeared, now it has returned full force. I am a little concerned. No weight gain yet, but, if I continue eating the way I have the last few days, it is coming.
Corri...that's what happened to me....my cravings for junk food and sweets are out of control...in the past year I dieted and exercised and lost almost 40 lbs but since getting on the Zoloft the weight is creeping up...I'm so nervous about gaining the weight back that I've started excercising like crazy just to keep it down...I'd like to try another antidepressent but don't know which one to go on...any suggestions anyone?

 
Old 08-09-2005, 03:14 PM   #8
Member
(female)
 
Join Date: Aug 2005
Posts: 95
sandradee0303 HB User
Re: weight gain on Zoloft?????

Hi, I am new here but wanted to give my experience with Zoloft.

I am on my 6th week (2nd of 50mg). I haven't gained anything yet which is suprising because I gained with paxil, prozac, celexa and lexapro. I do have cravings but not as bad as normal. My doctor just added 100mg of Wellbutrin SR to my cocktail of Z and Klonopin to see if it help with the sex drive and energy issues, maybe even to help lose a few pounds gained on the other ad's.

If you are not happy, keep looking. Eventually you will find the right combination for your body.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Zoloft - Weight gain? bear30 Depression 52 04-20-2008 07:38 PM
Zoloft/Paxil Weight Gain??!?!? tgreyz Depression 20 04-24-2006 01:31 PM
Weight Gain from Depression Meds--HELP! sourgirl29 Eating Disorder Recovery 4 07-26-2005 06:15 PM
Zoloft & Weight Gain pcdogwalker Weight Loss 4 07-24-2005 06:48 PM
are there meds with NO WEIGHT GAIN??? gympixie Panic Disorders 3 11-06-2004 06:05 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:21 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!